Escitalopram + Promethazine = a New World of Tinnitus

Discussion in 'Support' started by Björn, Aug 30, 2016.

tinnitus forum
    1. Björn

      Björn Member

      Location:
      Stockholm
      Tinnitus Since:
      1997
      Cause of Tinnitus:
      Loud music and meds
      Hi, I'am new here, but have been reading posts in the background for over a year, because of an permanent spike that accoured in May, last year. Following the spike I have been dealing with depression for over a year, and finally I felt that enough is enough, so despite my fear for meds, I started a treatment of Escitalopram, and my doctor also gave me prometazin for the anxiety. 5 days in, on 5mg escitalopram/day, and a few pills of prometazin, my right ear suddenly felt strange, followed by a new tone, a gentle buzz, and my regular tinnitus then raised above them all. After a few seconds it went back down a bit, and the ear seemed more normal, but my reactive tinnitus, the one I was blessed with last year seemed louder than ever.

      Some details: The night before I had 2x25mg prometazin, and then took the 5mg escitalopram pill after breakfast, the next day. The ear-effect described above appeared maybe 20 minuter after I took the escitalopram pill, so there might be a connection. Fast forward: One day later I have so many new tinnitus-sounds, reactive, and non reactive, a new landscape of tinnitus, filled with spooky ghost sounds, and dreamy pads, its like my whole tinnitus have been transformed, and of course, it freaks me out. I stopped the meds, and just try to keep some hope that this new hell will return to my old tinnitus when all these chemicals leave my body. I always been extremely scared for things like this, but I never thought it could go so totally wrong, so fast, despite my usual way of cathastrophic thinking. Iam so scared that the sensation in my ear is a new permanent damage to my ears, because of the meds. Do anyone arround here have a clue? Maybe a serotonin thing? Both these meds have a link to serotonin. I also want to warn about these meds, I was scared before I took them, and this is my worst tinnitus experience so far in life, so I would appreciate some support and help. Right now as I write this a white noise is growing in my head, what a nightmare tinnitus can be.
       
    2. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Sometimes those antihistamine drugs can cause tinnitus changes temporarily but your T sounds like it was caused by the SSRI Escitalopram. Hopefully since you stopped taking it, it will diminish back down to where it was. You might want to call your doctor to see what he advises. This may have happened before with another patient. If the doctor can't do anything try to stay calm and give it another week to see how things go.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.